MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6534
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter entrapment on guidewire occurred.The 98% stenosed target lesion was located in the mildly tortuous and moderately calcified mid right coronary artery.A 30mm x 2.25mm nc quantum apex balloon catheter was advanced for dilatation.However, when the balloon was inflated above rated burst pressure at 26 atmospheres, the balloon lumen appeared to collapse and will not pull back off the guidewire easily.The physician deflated balloon entirely, and had extreme difficulty in trying to remove it from the guidewire.The procedure was completed with another of same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc quantum apex balloon catheter.The device was visually and microscopically examined.At 113.2cm from the strain relief, the shaft and hypotube of the device was kinked.There was contrast in the inflation lumen and the balloon.There was blood in the guidewire lumen, and the balloon was loosely folded.A guidewire passed through the device with no resistance or issues.The guidewire was inserted through both the exit notch and the tip of the device and encountered no difficulties.The device was wire tested with the same guidewire used to test prior.No resistance was found.The device was soaked in an uncontrolled warm temperature water bath to break up contrast and inflate the device.Upon inflation to 6atm, movement of the wire was tested, and resistance was met.The tip end of the wire had coiled segments and was met with resistance when pulled through the proximal portion of the guidewire lumen.No damage or defects were noted on the device.Product analysis did not confirm the reported event, because the guidewire passed through the device with no resistance or issues.During investigation, the wire-testing during inflation, the wire was met with resistance when attempting to advance and retract the wire.However, clinical circumstances could not be replicated.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14577858
Report Number2134265-2022-05674
Device Sequence Number5078083
Product Code LOX
UDI-Device Identifier08714729783565
UDI-Public08714729783565
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2024
Device Model Number6534
Device Catalogue Number6534
Device Lot Number0028242422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown